A note on regularity criterion for 3D compressible nematic liquid crystal flows
© Chen and Fan; licensee Springer. 2012
Received: 11 November 2011
Accepted: 8 March 2012
Published: 8 March 2012
In this article, we prove a regularity criterion for the local strong solutions to a simplified hydrodynamic flow modeling the compressible, nematic liquid crystal materials.
Mathematics Subject Classifications (2010): 35M10; 76N10; 82D30.
Keywordsblow-up criterion compressible nematic liquid crystals
(1.1) and (1.2) is the well-known compressible Navier-Stokes system with the external force -Δd·∇d. (1.3) is the well-known heat flow of harmonic map when u = 0.
Very recently, Ericksen  proved the following local-in-time well-posedness:
holds, then there exist T0 > 0 and a unique strong solution (ρ, u, d) to the problem (1.1)-(1.4).
The aim of this note is to refine (1.6) as follows.
then the solution (ρ,u,d) can be extended beyond T > 0.
Here BMO denotes the space of functions of bounded mean oscillations.
2 Proof of Theorem 1.2
denotes the material derivative of f.
for any ϵ > 0.
for any 0 < ϵ < 1.
whence (2.1) holds true.
This completes the proof.
Both X. Chen and J. Fan are professors. J. Fan has published more than 90 scientific papers on nonlinear partial differential equations.
The authors would like to thank the referees for careful reading and helpful comments. This article is supported by NSFC (No. 11171154).
- Ericksen J: Liquid crystals with variable degree of orientation. Arch Rat Mech Anal 1991, 113: 97–120. 10.1007/BF00380413MathSciNetView ArticleMATHGoogle Scholar
- Leslie F: Theory of flow phenomena in liquid crystals. Advances in Liquid Crystals 1979, 4: 1–81.View ArticleGoogle Scholar
- Huang T, Wang CY, Wen HY: Strong solutions of the compressible nematic liquid crystal flow. Preprint; 2011.Google Scholar
- Huang T, Wang CY, Wen HY: Blow up criterion for compressible nematic liquid crystal flows in dimension three. 2011. arXiv:1104.5685v1[math.AP]MATHGoogle Scholar
- Fefferman C, Stein EM: H p spaces of several variables. Acta Math 1972, 129: 137–193. 10.1007/BF02392215MathSciNetView ArticleMATHGoogle Scholar
- Fa J, Ozawa T: Regularity criteria for a simplified Ericksen-Leslie system modeling the flow of liquid crystals. Discrete Contin Dyn Syst 2009, 25: 859–867.MathSciNetView ArticleMATHGoogle Scholar
- Zhou Y, Fan J: A regularity criterion for the nematic liquid crystal flows. J Inequal Appl 2010, 2010: 9. Article ID 589697MathSciNetMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.